QUESTIONS ABOUT CHEMOTHERAPY HAIR LOSS
Cancer is a horrible disease that will most likely affect someone you know or yourself within the course of your lifetime. There are many forms of cancer and not all of them are fatal; however, with aggressive cancer sometimes chemotherapy treatment is needed which can result in hair loss.
Why does chemotherapy cause hair loss?
Chemotherapy targets rapidly dividing cancer cells, but unfortunately kills healthy cells like hair follicles. This results in chemotherapy hair loss or alopecia.
Does chemotherapy always cause hair loss?
Chemotherapy utilizes a specific mix of cancer drugs. Not all forms of chemotherapy will cause hair loss. Sometimes chemotherapy may result in thinner or duller hair. It’s best to consult your doctor regarding what to expect during chemo.
Should I cut my hair before chemotherapy?
Cutting your hair will make the transition easier. You won’t have to deal with losing large clumps of hair or deal with the emotions of watching your hair fall out. It’s recommended to see a stylist who customizes in human hair wigs. They can actually make a wig out of your own hair!
When will my hair fall out?
Chemotherapy hair loss will most likely occur by your second to third chemo treatment. It may be gradual or happen very quickly. It’s a good idea to consider human hair wigs or extensions before you start the treatments. With a custom hair wig, people won’t be able to tell its wig especially if you use your own hair.
When will my hair grow back after chemo?
Sometimes your hair will immediately begin to grow back or it may take some time after your last chemotherapy treatment. In some cases it can take between one to two months; however, don’t worry, chemotherapy hair loss isn’t permanent.
Will my hair be the same after chemotherapy?
It depends on the individual. Sometimes people will notice a different texture to their hair after chemo hair loss or it may grow back the same. It really is a case by case basis. Sometimes the change your hair his permanent or it may be temporary.